Alert archive / New Mexico / Freeze Warnings in 2012

Freeze Warning 5, NWS Albuquerque, NM

October 26, 2012

NWS Albuquerque, NM issued this freeze warning at Oct 26, 2012, 9:02 AM MDT. It took effect at Oct 27, 2012, 3:00 AM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 26, 2012, 9:02 AM MDT (15:02 UTC)
In effect from
Oct 27, 2012, 3:00 AM MDT
Expired
Oct 27, 2012, 9:00 AM MDT
In force
6 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

821 
WWUS75 KABQ 261502
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
902 AM MDT FRI OCT 26 2012

...POCKETS OF FREEZING TEMPERATURES ARE ENDING THIS MORNING BUT
GREATER COVERAGE OF EVEN COLDER TEMPERATURES IS EXPECTED
TONIGHT...

.POCKETS OF FREEZING TEMPERATURES WILL SOON WARM ABOVE FREEZING
UNDER PLENTY OF SUNSHINE IN THE RIO GRANDE VALLEY AND SANTA FE
AREA THIS MORNING. FARTHER EAST...ACROSS PORTIONS OF THE EAST
CENTRAL AND SOUTHEAST PLAINS...EXTENSIVE LOW CLOUD COVER PREVENTED
FREEZING TEMPERATURES FROM OCCURRING THIS MORNING IN MANY
LOCATIONS. HOWEVER...A BROAD UPPER LEVEL TROUGH SLOWLY CROSSING
THE ROCKY MOUNTAIN STATES WILL KEEP A SEASONABLY COOL AIR MASS OVER
NEW MEXICO TODAY AND TONIGHT. HUMIDITIES WILL ALSO DROP TODAY
RESULTING IN CLEARER SKIES AND MORE WIDESPREAD COVERAGE OF EVEN
COLDER TEMPERATURES TONIGHT. LOW TEMPERATURES SATURDAY MORNING
WILL VARY FROM A FEW TO 10 DEGREES BELOW THIS MORNINGS READINGS
ALONG AND SOUTH OF I-40.

NMZ533-534-262200-
/O.CAN.KABQ.HZ.W.0001.000000T0000Z-121026T1500Z/
/O.NEW.KABQ.FZ.W.0005.121027T0900Z-121027T1500Z/
GUADALUPE COUNTY-QUAY COUNTY-
902 AM MDT FRI OCT 26 2012

...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM MDT SATURDAY...
...HARD FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM MDT SATURDAY. THE
HARD FREEZE WARNING HAS BEEN CANCELLED. 

* LOCATION...GUADALUPE AND QUAY COUNTIES...INCLUDING TUCUMCARI AND
  SANTA ROSA.

* TIMING...POCKETS OF FREEZING TEMPERATURES WILL RISE ABOVE
  FREEZING THROUGH MID MORNING AS SKIES CLEAR. WITH MUCH LESS
  CLOUD COVER...TEMPERATURES WILL FALL BELOW FREEZING ACROSS ALL
  OF THE EAST CENTRAL PLAINS LATE TONIGHT INTO FRIDAY MORNING.

* TEMPERATURES...FORECAST MINIMUM TEMPERATURES OF 22 TO 29 DEGREES
  ARE GENERALLY EXPECTED TONIGHT.

* LOCAL IMPACTS...VEGETATION AND ANIMAL DRINKING WATER WILL FREEZE.
  EXPOSED PIPES MAY ALSO BE IMPACTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY.

&&

$$

NMZ519-520-537-539-540-262200-
/O.CAN.KABQ.FZ.W.0004.000000T0000Z-121026T1500Z/
/O.NEW.KABQ.FZ.W.0005.121027T0900Z-121027T1500Z/
ALBUQUERQUE METRO AREA-LOWER RIO GRANDE VALLEY-DE BACA COUNTY-
EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
902 AM MDT FRI OCT 26 2012

...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM MDT SATURDAY...
...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM MDT SATURDAY. THE
FREEZE WARNING HAS BEEN CANCELLED. 

* LOCATION....THE MIDDLE AND LOWER RIO GRANDE VALLEY...AS WELL AS
  EASTERN LINCOLN...DE BACA AND SOUTHWEST CHAVES COUNTIES. THIS
  INCLUDES THE ALBUQUERQUE METRO AREA.

* TIMING...POCKETS OF FREEZING TEMPERATURES WILL WARM ABOVE
  FREEZING THROUGH MID MORNING AND SKIES ON THE PLAINS WILL
  GRADUALLY CLEAR. WITH MUCH LESS CLOUD COVER ON THE PLAINS
  TONIGHT...AND MOSTLY CLEAR SKIES IN THE RIO GRANDE VALLEY AS
  WELL...TEMPERATURES WILL FALL BELOW FREEZING IN MOST LOCATIONS
  ALONG AND SOUTH OF I-40 LATE TONIGHT UNTIL AROUND 9 AM FRIDAY
  MORNING.

* TEMPERATURES...MINIMUM TEMPERATURES IN THE RIO GRANDE VALLEY
  WILL RANGE FROM 21 TO 34 DEGREES TONIGHT...WITH THE COLDEST
  READINGS AT LOWER ELEVATIONS OF THE VALLEY AND IN THE
  SURROUNDING FOOTHILLS. TEMPERATURES ON THE PLAINS FARTHER EAST
  ARE EXPECTED TO REACH FREEZING IN ALL LOCATIONS...POSSIBLY
  DROPPING AS LOW AS 23 DEGREES IN SOME SPOTS.

* LOCAL IMPACTS...VEGETATION AND ANIMAL DRINKING WATER WILL 
  FREEZE. EXPOSED PIPES MAY ALSO BE IMPACTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY.

&&

$$

NMZ518-261615-
/O.CAN.KABQ.HZ.W.0001.000000T0000Z-121026T1500Z/
SANTA FE METRO AREA-
902 AM MDT FRI OCT 26 2012

...HARD FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE
HARD FREEZE WARNING. 

A HARD FREEZE WAS EXPERIENCED ACROSS THE SANTA FE METRO AREA EARLY
THIS MORNING. TEMPERATURES WILL WARM ABOVE FREEZING THROUGH MID
MORNING...SO THE FREEZE WARNING IS CANCELED. ANOTHER HARD FREEZE
IS EXPECTED TONIGHT.

$$

NMZ535-536-261615-
/O.CAN.KABQ.FZ.W.0004.000000T0000Z-121026T1500Z/
CURRY COUNTY-ROOSEVELT COUNTY-
902 AM MDT FRI OCT 26 2012

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE
FREEZE WARNING. 

FREEZING TEMPERATURES WERE EXPERIENCED ACROSS MUCH OF CURRY AND
ROOSEVELT COUNTIES OVERNIGHT. TEMPERATURES WILL CONTINUE TO RISE
ABOVE FREEZING THROUGH MID MORNING...SO THE FREEZE WARNING IS
CANCELED. EVEN COLDER TEMPERATURES ARE EXPECTED TONIGHT.

$$

NMZ525-262200-
/O.UPG.KABQ.HZ.A.0002.121027T0900Z-121027T1500Z/
/O.NEW.KABQ.FZ.W.0005.121027T0900Z-121027T1500Z/
UPPER TULAROSA VALLEY-
902 AM MDT FRI OCT 26 2012

...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM MDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM MDT SATURDAY. THE
HARD FREEZE WATCH IS NO LONGER IN EFFECT. 

* LOCATION...UPPER TULAROSA VALLEY INCLUDING CARRIZOZO.

* TIMING...LATE TONIGHT UNTIL AROUND 9 AM SATURDAY MORNING.

* TEMPERATURES...MINIMUM TEMPERATURES WILL RANGE FROM 24 TO 30 
  DEGREES. 

* LOCAL IMPACTS...VEGETATION AND ANIMAL DRINKING WATER MAY 
  FREEZE. EXPOSED PIPES MAY ALSO BE IMPACTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY.

&&

$$

NMZ538-262200-
/O.UPG.KABQ.FZ.A.0005.121027T0900Z-121027T1500Z/
/O.NEW.KABQ.FZ.W.0005.121027T0900Z-121027T1500Z/
CHAVES COUNTY PLAINS-
902 AM MDT FRI OCT 26 2012

...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM MDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM MDT SATURDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

* LOCATION...CHAVES COUNTY INCLUDING ROSWELL.

* TIMING...LATE TONIGHT INTO SATURDAY MORNING.

* TEMPERATURES...MINIMUM TEMPERATURES WILL RANGE FROM 28 TO 32 
  DEGREES. THE COLDEST READINGS WILL BE FOUND IN VALLEY 
  LOCATIONS. 

* LOCAL IMPACTS...VEGETATION AND ANIMAL DRINKING WATER MAY 
  FREEZE. EXPOSED PIPES MAY ALSO BE IMPACTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY.

&&

$$

44
3 follow-up statements
440 
WWUS75 KABQ 262146
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
346 PM MDT FRI OCT 26 2012

...WIDESPREAD FREEZING TEMPERATURES EXPECTED TONIGHT...

.DRIER AND COLDER AIR WILL CONTINUE TO WORK ITS WAY INTO NORTHERN
AND CENTRAL NEW MEXICO TONIGHT IN THE WAKE OF A BROAD TROUGH PASSING
FROM THE ROCKIES ONTO THE GREAT PLAINS. AS A RESULT...FREEZING
TEMPERATURES ARE EXPECTED TO BECOME MORE WIDESPREAD OVERNIGHT. LOW
TEMPERATURES SATURDAY MORNING WILL VARY FROM A FEW TO 10 DEGREES
BELOW THIS MORNINGS READINGS ALONG AND SOUTH OF I-40. THE ONLY
LOCATIONS NOT EXPECTED TO REACH THE FREEZING MARK ARE SOME MID
SLOPE POSITIONS IN THE RIO GRANDE AND PECOS RIVER VALLEYS.

NMZ519-520-525-533-534-537>540-270400-
/O.CON.KABQ.FZ.W.0005.121027T0900Z-121027T1500Z/
ALBUQUERQUE METRO AREA-LOWER RIO GRANDE VALLEY-
UPPER TULAROSA VALLEY-GUADALUPE COUNTY-QUAY COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-
SOUTHWEST CHAVES COUNTY-
346 PM MDT FRI OCT 26 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT
SATURDAY...

* LOCATION....THE MIDDLE AND LOWER RIO GRANDE VALLEY INCLUDING THE
  ALBUQUERQUE METRO AREA...UPPER TULAROSA VALLEY....AND QUAY...
  GUADALUPE...DE BACA...EASTERN LINCOLN AND CHAVES COUNTIES.

* TIMING...FREEZING TEMPERATURES WILL BEGIN TO DEVELOP BY
  MIDNIGHT...THEN BECOME MOST WIDESPREAD FROM 3 AM UNTIL 9 AM
  SATURDAY MORNING.

* TEMPERATURES...MINIMUM TEMPERATURES WILL RANGE FROM 22 TO 36
  DEGREES WITH THE COLDEST READINGS IN VALLEY BOTTOMS AND ON HIGHER
  SLOPES OF THE FOOTHILLS.

* LOCAL IMPACTS...VEGETATION AND ANIMAL DRINKING WATER WILL 
  FREEZE. EXPOSED PIPES MAY ALSO BE IMPACTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY.

&&

$$

44
856 
WWUS75 KABQ 270359
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
959 PM MDT FRI OCT 26 2012

...WIDESPREAD FREEZING TEMPERATURES EXPECTED TONIGHT...

.DRIER AND COLDER AIR ALONG WITH LESS WIND...WILL PREVAIL OVER NORTHERN
AND CENTRAL NEW MEXICO TONIGHT. AS A RESULT...ANOTHER ROUND OF
FREEZING TEMPERATURES IS EXPECTED LATER TONIGHT AND EARLY SATURDAY
MORNING OVER MUCH OF THE RIO GRANDE VALLEY AND EAST CENTRAL AND
SOUTHEAST PLAINS.

NMZ519-520-525-533-534-537>540-271500-
/O.CON.KABQ.FZ.W.0005.121027T0900Z-121027T1500Z/
ALBUQUERQUE METRO AREA-LOWER RIO GRANDE VALLEY-
UPPER TULAROSA VALLEY-GUADALUPE COUNTY-QUAY COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-
SOUTHWEST CHAVES COUNTY-
959 PM MDT FRI OCT 26 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT
SATURDAY...

* LOCATION....THE MIDDLE AND LOWER RIO GRANDE VALLEY INCLUDING 
  THE ALBUQUERQUE METRO AREA...UPPER TULAROSA VALLEY....AND 
  QUAY... GUADALUPE...DE BACA...EASTERN LINCOLN AND CHAVES 
  COUNTIES. 

* TIMING...FREEZING TEMPERATURES WILL BEGIN TO DEVELOP BY 
  MIDNIGHT...THEN BECOME MOST WIDESPREAD FROM 3 AM UNTIL 9 AM 
  SATURDAY MORNING. 

* TEMPERATURES...MINIMUM TEMPERATURES WILL RANGE FROM 22 TO 32 DEGREES.
 
* LOCAL IMPACTS...VEGETATION AND ANIMAL DRINKING WATER WILL 
  FREEZE. EXPOSED PIPES MAY ALSO BE IMPACTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY.

&&

$$
888 
WWUS75 KABQ 271436
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
836 AM MDT SAT OCT 27 2012

NMZ519-520-525-533-534-537>540-271545-
/O.EXP.KABQ.FZ.W.0005.000000T0000Z-121027T1500Z/
ALBUQUERQUE METRO AREA-LOWER RIO GRANDE VALLEY-
UPPER TULAROSA VALLEY-GUADALUPE COUNTY-QUAY COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-
SOUTHWEST CHAVES COUNTY-
836 AM MDT SAT OCT 27 2012

...FREEZE WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING...

ALL LOCATIONS WITHIN THE FREEZE WARNING HAVE REPORTED BELOW
FREEZING TEMPERATURES OVERNIGHT. THIS WILL BE THE LAST FREEZE
WARNING ISSUED FOR THE 2012 FALL SEASON.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this freeze warning went out at Oct 26, 5:32 AM MDT, 3 hours 30 minutes earlier.

Area forecast discussion, Oct 26, 5:32 AM MDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
532 AM MDT FRI OCT 26 2012

.AVIATION...
12Z TAF CYCLE
VFR CONDITIONS WITH LIGHT WINDS ARE FORECAST TO PERSIST THROUGH
THE TAF PERIOD AT KFMN...KGUP...KABQ AND KSAF. MVFR CIGS CURRENTLY
PREVAIL AT KLVS THANKS TO UPSLOPE FLOW BEHIND A COLD FRONT...BUT
IMPROVEMENT TO VFR IS FORECAST BY 16Z DUE TO MIXING WITH A VERY
DRY ATMOSPHERE ABOVE THE FRONTAL LAYER. BRIEF MVFR CIGS ARE
POSSIBLE AT BOTH KTCC AND KROW PRIOR TO 15Z THIS MORNING.
OTHERWISE...VFR CONDITIONS ARE FORECAST AT KLVS...KTCC AND KROW.

11

&&

.PREV DISCUSSION...359 AM MDT FRI OCT 26 2012...
ISSUED A HARD FREEZE WATCH FOR THE UPPER TULAROSA VALLEY
LATE TONIGHT INTO SATURDAY MORNING.

.PREV DISCUSSION...304 AM MDT FRI OCT 26 2012...
A MOSTLY DRY FORECAST THROUGH NEXT WEEK. A COOL FRI AND COLD FRI
NIGHT WILL BE FOLLOWED BY A WARM UP THIS WEEKEND AND ABOVE NORMAL
TEMPERATURES NEXT WEEK.

A WEAK SHORT WAVE TROUGH IS CLIPPING NE NM EARLY THIS AM AND
BRINGING A BIT OF LIGHT SNOW TO THE FAR NE. MEANWHILE LOW CLOUDS
ARE MAKING THEIR WAY S THROUGH GUADALUPE AND QUAY COUNTIES. THIS
WILL PLAY HAVOC WITH LOW TEMPERATURES THIS AM...PERHAPS PREVENTING
THESE TWO COUNTIES FROM GETTING A GOOD FREEZE. WILL LEAVE VARIOUS
FREEZE WARNINGS AND THE FREEZE WATCH FOR CHAVEZ COUNTY AS IS WITH
THIS FORECAST PACKAGE AND HAVE THE DAY CREW SORT THINGS OUT FOR
THE FRI NIGHT HIGHLIGHTS. WILL KEEP THE LOW CHANCE POPS IN FOR
THIS AM OVER THE FAR NE OTHERWISE A DRY AND CHILLY DAY ON TAP
FOR THE FORECAST AREA. EXPECT SOME LOW CLOUDS TO DEVELOP ACROSS
THE PECOS RIVER VALLEY OVER THE NEXT FEW HOURS BUT THE LOW CLOUDS
SHOULD BREAK UP FOR THE MOST PART BY THIS PM OVER THE ERN PLAINS.

STILL LOOKING LIKE A WIDESPREAD FREEZE...HARD FREEZE TONIGHT. ANY
LOW CLOUD DEVELOPMENT COULD PUT THE KIB0SH ON POTENTIAL FREEZING
TEMPERATURES...BUT DO NOT SEE AS EXTENSIVE OF LOW CLOUDS AS THIS
AM...WITH PERHAPS JUST PATCHY LOW CLOUDS ALONG THE E SLOPES OF THE
CNTRL MOUNTAINS.

THE WEEKEND WILL BE DRY WITH A COLD START SAT AM BUT TEMPERATURES
WILL REBOUND NICELY IN THE PM...15 TO 20 DEGREES WARMER IN THE NE
AS COMPARED TO TODAY. A WEAK BACK DOOR FRONT WILL SLIP INTO THE
NE SAT NIGHT BUT HAVE LITTLE IMPACT ON THE SENSIBLE WEATHER WITH
ONLY A SLIGHT COOLING FOR SUNDAYS HIGHS. ELSEWHERE THE WARM UP
WILL CONTINUE.

NW FLOW ALOFT GIVES WAY TO A RIDGE OF HIGH PRESSURE FOR THE EARLY
TO MID PART OF NEXT WEEK. DRY CONDITIONS AND MILD TEMPERATURES
RETURN WITH HIGHS ABOVE NORMAL. MODELS AGREEING ON JUST A TROUGH
PASSAGE LATE NEXT WEEK VERSUS A CLOSED LOW SYSTEM. SOME INCREASE
IN WIND AND DECREASE IN TEMPERATURES LIKELY LATE NEXT WEEK BUT
UNFORTUNATELY LITTLE IN THE WAY OF PRECIPITATION. CHJ

.FIRE WEATHER...
COOLER AIR HAS SETTLED ACROSS MOST OF THE FORECAST AREA. ALTHOUGH A
FREEZE IS EXPECTED ACROSS MUCH OF THE AREA THIS MORNING...A HARDER
AND MORE WIDESPREAD FREEZE IS EXPECTED SATURDAY MORNING AS THE
SURFACE GRADIENT BECOMES THAT MUCH WEAKER COMBINED WITH LOW
DEWPOINTS AND CLEAR SKIES.

MID LEVEL DRY SLOT HAS LOWERED DEWPOINT VALUES AND THUS HUMIDITIES
QUITE SIGNIFICANTLY EVEN WITH THE COOLING. THIS DRY SLOT WILL
CONTINUE TO AFFECT PORTIONS OF THE AREA...ESPECIALLY MOUNTAINOUS
TERRAIN THROUGH THE WEEKEND. ALTHOUGH IT SHOULD BE POINTED OUT THAT
RECOVERIES WILL BE EXCELLENT ALONG THE EAST SLOPES OF THE CENTRAL
MOUNTAIN CHAIN AND THE MID SLOPES OF THE NORTHERN MOUNTAINS FRIDAY
NIGHT. FAIR TO POOR RECOVERIES WILL BE FOUND ACROSS SOUTHWEST AREAS
WITH MODERATE LEVELS IN BETWEEN. MINIMUM HUMIDITY VALUES TODAY WILL
REMAIN LOW ACROSS THE WESTERN THIRD OR SO...MODERATE LEVELS WITHIN
THE RIO GRANDE VALLEY WITH UPPER TEENS TO AROUND 20 PCT. MUCH HIGHER
EAST SLOPES OF THE CENTRAL MOUNTAINS EASTWARD. HUMIDITY VALUES WILL
PRETTY MUCH LOWER AREAWIDE ON SATURDAY AND REMAIN FAIRLY LOW WITH
VERY LITTLE CHANGE ON SUNDAY.

LOWER MIXING HEIGHTS AND MUCH LOWER TRANSPORT WINDS ARE EXPECTED
TODAY DUE TO POST-FRONTAL INVERSION AND RELAXING PRESSURE GRADIENT.
THIS WILL LEAVE QUITE A FEW POOR TO FAIR RATINGS ACROSS THE AREA.
TEMPERATURES WILL MODERATE OVER THE WEEKEND SO LOOK FOR VENTILATION
RATES TO IMPROVE SLIGHTLY BUT REMAIN FAIRLY LOW WITHIN THE RIO
GRANDE VALLEY AND PORTIONS OF THE EASTERN PLAINS. BETTER
IMPROVEMENTS ACROSS THE HIGHER TERRAIN DUE TO AN INCREASED NORTHWEST
FLOW BOTH SATURDAY AND SUNDAY.

MODELS REMAIN CONSISTENT WITH PROJECTING A BUILDING RIDGE OVER THE
DESERT SOUTHWEST THE EARLIER HALF OF NEXT WEEK. THIS HAS BEEN PRETTY
CONSISTENT AS OF THE PAST 3 DAYS SO CONFIDENCE IS PRETTY GOOD FOR
THIS SCENARIO. THIS MEANS RISING TEMPERATURES RANGING BETWEEN 5 TO
15 DEGREES ABOVE NORMAL MONDAY THROUGH WEDNESDAY. HUMIDITY READINGS
WILL BE SEASONABLE IF NOT BELOW NORMAL FOR THIS TIME OF YEAR. THUS
LOOK FOR LOTS OF MINIMUMS IN THE TEENS TO LOWER 20S. IT APPEARS THAT
TRANSPORT WINDS WILL REMAIN NORTHWESTERLY BUT WITH THE BUILDING
RIDGE SUSPECT TERRAIN DOMINATED FLOWS WOULD BECOME MORE COMMONPLACE
ACROSS THE MOUNTAINOUS TERRAIN. PERHAPS SOME WEST/NORTHWEST WINDS
MIXING DOWN DURING THE PEAK HEATING PERIOD.

VENTILATION WILL BE TRICKY FOR THE EARLIER HALF OF NEXT WEEK.
NIGHTTIME RADIATION INVERSION WILL DEVELOP EACH NIGHT AND TRY TO
BREAK EACH MORNING. AT THE SAME TIME...A SUBSIDENCE INVERSION ALOFT
ASSOCIATED WITH THE UPPER RIDGE SHOULD BEGIN TO DEVELOP.
THUS...VENTILATION NEXT WEEK WONT BE THE SAME AS THIS PAST WEEK.
AFTERALL...WE ARE GETTING LATER IN THE SEASON AS THE SUN ANGLE
LESSENS. CURRENT MODEL PROJECTIONS SHOW MONDAY BEING THE BETTER DAY.
TUESDAY AND WEDNESDAY LOOK TO BE SIMILAR WITH QUITE A FEW POOR TO
FAIR READINGS. SUSPECT MODELS WILL IMPROVE THERE PROJECTIONS SOME AS
WE GET CLOSER TO THAT PERIOD.

BOTH ECMWF AND GFS STILL SHOW SOME SORT OF UPPER RIDGE BREAKDOWN FOR
LATER NEXT WEEK. THIS WOULD MEAN AN INCREASE IN WIND. THE MAGNITUDE
AND TIMING OF THIS BREAK DOWN IS STILL VERY MUCH IN QUESTION AS THE
MEDIUM RANGE MODEL SOLUTIONS CONTINUE TO SHOW DIFFERENCES WITH A
POTENTIAL SPLIT TROUGH.
11

.AVIATION...
06Z TAF CYCLE
WINDS HAVE WEAKENED CONSIDERABLY OVER NORTHERN AND CENTRAL NEW
MEXICO...AND NOW ANY AVIATION CONCERNS WILL BE SHIFTING TOWARD LOW
CLOUDS AND FOG IN SOME PARTS OF THE STATE. SOME LOWER BASED
CLOUDS WITH CIGS OF 3000 TO 6000 FEET ARE BLANKETING THE NORTHEAST
HIGHLANDS AND THE FAR NORTHEASTERN PLAINS. AS TEMPERATURES COOL
OFF OVERNIGHT AND UPSLOPE WINDS PREVAIL...THE CLOUDS MAY EXPAND
AND LOWER WITH SCATTERED AREAS OF MVFR TO LOCALLY IFR CIGS OVER
THE NORTHEAST QUADRANT OF THE STATE AND OVER THE EAST SLOPES OF
THE CENTRAL MOUNTAIN CHAIN. LOWERED CIGS ARE EXPECTED NEAR
KCAO...KRTN...KLVS...KCQC...AND TOWARD KSRR...AND SOME PATCHY FOG
IS ALSO POSSIBLE...MOST LIKELY OVER THE EASTERN UPSLOPE AREAS. AS
THE LOW CLOUDS AND FOG BURN OFF LATE FRIDAY MORNING...VFR
CONDITIONS WILL RESUME AREA WIDE WITH LIGHT WIND SPEEDS.

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
FREEZE WARNING UNTIL 9 AM MDT THIS MORNING FOR THE FOLLOWING
ZONES...NMZ519-520-535>537-539-540.

HARD FREEZE WARNING UNTIL 9 AM MDT THIS MORNING FOR THE FOLLOWING
ZONES...NMZ518-533-534.

FREEZE WATCH FROM LATE TONIGHT THROUGH SATURDAY MORNING FOR THE
FOLLOWING ZONES...NMZ538.

HARD FREEZE WATCH FROM LATE TONIGHT THROUGH SATURDAY MORNING FOR
THE FOLLOWING ZONES...NMZ525.

&&

40
Hazardous weather outlook, Oct 26, 5:52 AM MDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
552 AM MDT FRI OCT 26 2012

NMZ501>540-271200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
552 AM MDT FRI OCT 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

SUB FREEZING TEMPERATURES WILL CONTINUE THROUGH ABOUT 9 AM THIS
MORNING ACROSS THE SANTA FE METRO AREA...A FEW SPOTS IN THE MIDDLE
RIO GRANDE VALLEY INCLUDING DOUBLE EAGLE AIRPORT AND ALONG THE
RIVER...CURRY AND ROOSEVELT COUNTIES.

THE FIRST WIDESPREAD FREEZE...HARD FREEZE IS LIKELY LATE TONIGHT
INTO SATURDAY MORNING FOR THE MIDDLE AND LOWER RIO GRANDE VALLEY...
PORTIONS OF THE EAST CENTRAL PLAINS...CHAVEZ COUNTY...EASTERN
LINCOLN COUNTY AND THE UPPER TULAROSA VALLEY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN
CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND
WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

40

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 26, 3:59 AM MDTHard Freeze WatchABQ5 hr

Nearby

Freeze Warnings in New Mexico, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.